Steroids a threat
WHILE many hit the gym to shed those unwanted kilos, others are after the opposite effect - the bulge.
It seems the temptation of speedily bulking up can become too much for some Warwick boys and taking anabolic steroids seems the best option - it's not.
Steroids are known for having horrific side effects and Voyage Fitness club manager Jaron Cumerford said although not many took steroids in his gym, they were definitely around.
He said it was generally easy to tell if someone was taking the performance enhancing drugs.
"There are the things like back acne and square jaw, but a lot of guys get that anyway, so you've got to look for mood swings," Mr Cumerford said.
"Some will get angry really easily, and some will get mopey really easily."
Nineteen-year-old Marcus Loscher said he knew a number of people in Warwick who were regular steroid users, but was not keen to join the bandwagon.
"I have known people who have taken them and it destroys families, relationships. it's just not worth it and natural looks better."
Warwick pharmacist Joe Zhou said the health problems associated with steroid use, such as liver damage, Glycemic Index upset and diabetes, were dangerous to a user's health.
"They're very bad and put a lot of pressure on the liver - don't do them." Mr Zhou said.
Symptoms of steroid use
- Back acne
- Square jaw
- Mood swings
- Deeper voice
- Liver and heart problems